MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-2510
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's dob or age at time of event, and weight is unknown.This information was not available from the facility.Although the separated portion of the shaft occurred outside of the body, this is being reported as a conservative measure.Recurrence of the shaft separation could result in vessel obstruction, possible myocardial infarction, or may require surgical intervention.No patient injury.Patient information regarding relevant tests/laboratory data or medical history are unknown.This information was not available from the facility.The angiosculpt device was returned in two pieces.The shaft separated approximately 13.5 cm from the distal end of the strain relief.The transition tubing was kinked and the rx port was lacerated.Per the ifu, retained device component is listed as a possible adverse effect of the procedure.
 
Event or Problem Description
The physician was having a hard time tracking the vessel.When advancing the angiosculpt device, approximately 4 inches from the hub was bent.The physician tried to advance the device a second time, when the hub broke off in the physician¿s hand.The device was retrieved successfully and a new angiosculpt device was used to complete the case with no patient injury.

Brand Name
ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX)
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key8612722
Report Number3005462046-2019-00006
Device Sequence Number13954013
Product Code NWX
UDI-Device Identifier00813132021177
UDI-Public00813132021177
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/16/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2021
Device Model Number2200-2510
Device Catalogue Number2200-2510
Device Lot NumberG18120005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2019
Initial Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005